Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 116, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 10, 2006, 10:48 PM EDT for Bradford County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2006, 10:48 PM EDT (02:48 UTC)
- Expired
- Jul 10, 2006, 11:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:25 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 10, 9:25 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 925 PM EDT MON JUL 10 2006 .AVIATION (11/00Z TO 12/00Z)... MOSTLY VFR CONDITIONS ARE ANTICIPATED THIS EVENING. A LINE OF SHOWERS AND THUNDERSTORMS SHOULD MOVE FROM WEST TO EAST ACROSS CENTRAL NY AND NORTHEAST PA BETWEEN ABOUT 02Z AND 08Z. AS THIS OCCURS...A BRIEF PERIOD OF MVFR IS EXPECTED. LATER TONIGHT INTO EARLY TUESDAY...FROM ABOUT 08Z TO 12Z...SOME LOWER CLOUDS AND LIGHT FOG COULD FORM OVER THE REGION...WITH MVFR CONDITIONS ANTICIPATED. BY MID-MORNING TUESDAY...DRIER AIR SHOULD MOVE INTO THE REGION...WITH VFR RETURNING AND WESTERLY WINDS AROUND 10 KTS DEVELOPING. -MJ && .SHORT TERM (TONIGHT - WEDNESDAY)... UPDATE TO SLOW TIMING OF THE BAND OF SHOWERS AND THUNDERSTORMS NOW JUST ENTERING OUR EXTREME NORTHWEST CWA. MADE ADJUSTMENTS ONLY TO FIRST PERIOD AS MODELS CONTINUE TO SHOW EASTWARD MOVEMENT OVERNIGHT TO BE IN SE CWA BY DAWN. REST OF GRIDS ONLY NEEDED MINOR TWEAKS. SFC FRONT CURRENTLY EXTENDS FROM SRN ONTARIO ACROSS LK ERIE...WITH AREA OF CONVECTION FIRING ALONG IT OVER NORTHERN OH. H5 LOW CONTINUES TO DROP SOUTH INTO WRN NY WITH THUNDER ASSOC WITH UPPER COLD POOL ACROSS LK ONTARIO. ISOLD STORMS HAVE DEVELOPED ACROSS NORTHERN PORTIONS OF FA AS AIRMASS IS GRADUALLY DESTABILIZING AND LR ARE STEEPENING BENEATH COLD CORE. MANY AREAS STILL SEEING A WARM LAYER ALOFT...PREVENTING STRONG DEVELOPMENT. 12Z WRF INITIALIZED WELL WITH FRONTAL LOCATION AND H5 LOW AND WILL FOLLOW FOR SHORT TERM DETAILS. BOTH RUC/WRF INDICATE SYSTEM CONTINUES TO SLOW DOWN WITH MAIN PCPN AXIS NOT MOVING IN UNTIL AFTER 00Z. MID-LEVEL FLOW INCREASES TO 30-40KTS AND CAPES RISE TO NR 1000 J/KG. WET-BULBS REMAIN BLO 10KFT. MAJORITY OF CWA IS NOW OUT OF THE SLIGHT RISK THANKS TO SLOWER MVMNT...BUT THINK ISOLD SVR STILL POSSIBLE THIS EVENING WITH A LARGE HAIL AND POSSIBLE DAMAGING WIND THREAT. WITH STRONGER FLOW THAN YESTERDAY...HEAVY RAINFALL MAY BE POSSIBLE BUT DOESNT LOOK EXTREMELY LIKELY. HAVE UPPED POPS TO LIKELY ACROSS MOST OF THE AREA THIS EVENING AS FRNT TAKES LONGER TO PUSH THRU. WILL TAPER POPS OFF TOWARD 12Z...BUT CHC THUNDER REMAINS THRU TUESDAY IN SOUTH AND EAST ZONES WITH WKNG CLD FRNT LINGERING IN VICINITY. SOME DESTABILIZATION MAY OCCUR AS CLDS BEGIN TO ERODE DURING THE AFTERNOON. CAPES PROGGED TO BE ARND 500 J/KG. MODELS STILL DISAGREE ON EVOLN OF NEXT SYSTEM LATE TUE NIGHT INTO WED. GFS MUCH MORE PROGRESSIVE WITH UPPER SYSTEM AS IT DOES NOT BUILD ATLANTIC RIDGE AS STRONG AS WRF DOES. HOWEVER...WRF HAS FINALLY SHIFTED TO COME MORE IN LINE WITH LOCATION OF SFC LOW AND ATTENDANT WARM FNT. BOTH MODELS BRING BOUNDARY THRU LATE TUE NIGHT...WITH PCPN DEVELOPING ARND 12Z. ISENTROPIC LIFT WILL LIKELY SPARK SHRAS OFF WED MORNING WITH PCPN FILLING IN DURING THE DAY. HPC QPF INDICATES 1.00-1.50 INCHES POSSIBLE ON WED WITH PW VALUES NEARING 2 INCHES. MUCH UNCERTAINTY STILL EXISTS TO EVOLN OF SYSTEM WITH HEAVY RAINFALL A POSSIBILITY BY MID-WEEK. -PB && .LONG RANGE (WED NIGHT - MON)... FOLLOWED HPC GUIDANCE THRU THE PERIOD WHICH IS GENERALLY A BLEND OF THE GFS AND ECMWF FOR THE NORTHEAST. WILL SEE SOME LEFTOVER PRECIP EARLY IN THE PERIOD ASSOCIATED WITH SFC WARM FRONT AND LOW PRESSURE SYSTEM MOVING EAST ACROSS VICINITY OF NY AND PA BORDER. THE FRONT PUSHES SOUTH AND CLEARS THE AREA OF SHRA/TSRA BY THURSDAY NIGHT. THEREAFTER...AN INCREASINGLY WARM AIRMASS BUILDS INTO THE REGION AS LARGE UPPER RIDGE ACROSS THE NATION/S MIDSECTION PUSHES EASTWARD WITH TEMPS PERHAPS FLIRTING WITH THE 90 DEGREE MARK OR HIGHER IN OUR TYPICAL WARM SPOTS BY LATE WEEKEND INTO EARLY NEXT WEEK. LOOKS LIKE A DRY PERIOD FOR THE MOST PART, BUT WITH WARM TEMPS AND INCREASING HUMIDITY...CANNOT RULE OUT SLGT CHC TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
Hazardous weather outlook, Jul 10, 3:28 AM EDT, 19 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 328 AM EDT MON JUL 10 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-110730- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 328 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE COMBINED WITH A SURFACE FRONT WILL CROSS THE AREA THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS ARE LIKELY WITH THIS SYSTEM AND SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS THE CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RRM
In the hours before
Special weather statement, Jul 10, 10:22 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1022 PM EDT MON JUL 10 2006 PAZ038-110315- BRADFORD PA- 1022 PM EDT MON JUL 10 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1017 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF SYLVANIA...AND MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SYLVANIA AT 1030 PM EDT... LEONA AND TROY AT 1035 PM EDT... WETONA AND SPRINGFIELD AT 1040 PM EDT... EAST SMITHFIELD AND BENTLEY CREEK AT 1045 PM EDT... RIGGS AND WILAWANA AT 1050 PM EDT... MILAN AND ULSTER AT 1055 PM EDT... LITCHFIELD AT 1100 PM EDT... WINDHAM AND WEST WARREN AT 1110 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. RAINFALL COULD BE BETWEEN HALF AN INCH AND AN INCH IN LESS THAN AN HOUR.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:07 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 23 min |
| Jul 10, 11:22 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 38 min |
| Jul 10, 11:33 PM EDT | Flash Flood Warning | BGM | Tompkins | 117 min |
| Jul 10, 11:50 PM EDT | Flash Flood Warning | BGM | Cortland | 115 min |
| Jul 11, 12:24 AM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 52 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.